Medical Questions > Nutrition > Diet Pills Forum

Metformin for weight loss ??? (Page 2)


September 27th, 2012
There is an article which references your question. I also will be starting metformin today. Jim
|
Did you find this post helpful?

replied December 23rd, 2012
I'm so glad timisshort is a know it all and acts like she knows more than the doctor. Shut up already! I'm sick of your stupidity.
|
Did you find this post helpful?

replied December 23rd, 2012
I'm so glad timisshort is a know it all and acts like she knows more than the doctor. Shut up already! I'm sick of your stupidity.
|
Did you find this post helpful?

replied January 12th, 2013
Metformin is a partial answer
I am on Metformin. I have diabetes and I take 1000Mg twice a day. I do not suffer the side effects listed. I understand that some people do but I wish people would realize that side effects do not mean that everyone will get them. I have dropped 25 pounds. My doctor prescribed Metformin because I have diabetes and am overweight.

But I want to explain why it works in losing weight. You cannot just take the pill and expect to lose weight. I adjusted my eating habits to balance the carbohydrates I eat between slow and fast carbs. I also increased my protein intake while reducing overall carbs. I do understand that fast carbs (sugar, most fruits, starches) have an adverse effect on my blood sugar level while slow carbs (aspargus, califlower, brochilli, nuts) help keep my blood sugar level stable. So, I do not cut out the fast carbs, I just severely limit them. The reason why Metformin is effective is that it helps regulate the blood glucose level better so you don't have to eat. With the other diabetes drug, my sugar level would drop during the day forcing me to eat. I also started exercising more. So, it is not a magic pill. It just helps the body with blood sugar.
|
Did you find this post helpful?

replied March 4th, 2013
My Doctor has put me on Metformin 500mg. Only started yesterday 4//3/013. I take 1 in the morning and 1 at dinner. I am not a diabetic but a bit overweight.Just want to no how long do these side effects last. Been feeling a bit light headed.And how long does it take before you notice you have lost weight.
|
Did you find this post helpful?

replied March 14th, 2013
My doctor gave me a prescription today and I am wondering if I want to take it after seeing all the side effect. I too am not diabetic just overweights. Do you still have the side effects after 10 days??? I am afraid to even take the pills.
|
Did you find this post helpful?

replied April 13th, 2016
I take it 2x a day at 850 mg for PCOS. I take it with food and lots of water . I don't eat gluten(celiacs) or dairy and I have had no side affects at all. I will tell you what my doctor told me if you have a shitty diet you will have side affects you can't eat high carbs and tons of processed foods on this pill.
|
Did you find this post helpful?

replied March 7th, 2013
weight loss
Greetings Everyone
my name is Ram kishan. i am new here. today we have face the over weight problem.
how we reduce our weight? and Is join the dieting good option or not?plz help me..
i heard about many tricks to reduce weight.but i dont know who is best?

thanks in advance
|
Did you find this post helpful?

replied March 13th, 2013
It doesnt work for everyone
I have been on metformin (850mg 2xday) for about 45 days. I did not have any of the common side effects because I take medication for GERD (gastric reflux) and it curbed many of them. I have not lost any weight but I do have PCOS and an insulin level of 15 (normal is 0-10). The one symptom I have had is when eating fresh veggies - salad particularly. Eating even 2 cups of fresh, raw veggies causes excruciating stomach pain and vomitting. Doctor said it is because of the GERD and metformin combined. I used to eat 2+ cups of salad twice a day before starting the metformin and was losing about 1.5 lbs a week. Now I am losing nothing! I will be asking my doc to take me off and try something else. Hope everyone else has better luck.
|
Did you find this post helpful?

replied March 24th, 2013
I have been on metformin 500mg daily for a week now. Side effects so far are stomach cramps, diarrhea, headaches and nausea. Yeah the side effects suck but I think of it as my body getting rid of the overload of insulin and other toxins. Even with the side effects I actually feel better. I am taking it for PCOS and insulin resistance. I eat healthy and I am very active so I am excited to see what happens! Normally my tummy is very bloated but after this last week its been flatter then before! I feel "lighter".
|
Did you find this post helpful?

replied April 20th, 2013
Metformin...eradicated out of control sugar cravings
The benefit of Metformin for me is that I no longer suffer the insatiable appetite, hunger pangs and desperate sugar cravings I experienced. For the first time I'm on a level playing field with others and can...and am...sucessfully dieting. There's nothing magic about it, it regulates my insulin, so I can eat healthily and in moderation.
|
Did you find this post helpful?

replied May 9th, 2013
Metformin HCLbeing perscribed to persons without highblood sugar
I was givening metformin hcl and wasn't informed it was for high blood sugar a I have always had low blood sugar problems. I took the medicine for 4 days and passed out ,ended up in the hospital because my sugar had crashed. the next day was released to go home. I didn't know the medicine was still in my system and I walked out on my pourch and fainted and fell 5 steps to a concrete foundation. was rushed to ER have legiment pulled loose from bone in right leg and right knee ,have been in a brace and on crushes a month now and looking at having to have knee surgery.
|
Did you find this post helpful?

User Profile
replied September 9th, 2013
Metforim, should I or shouldn't I fill my prescription?
Dr. Antonio, I want to thank you personally for telling me exactly what I knew was true. The best weight loss and to maintain it is exercise. I know from experience that with daily exercise you will lose weight, keep it off and can basically eat anything you want in moderation. The moderation comes from the fact that your body no longer desire those drive thru meals, cookies, candy, etc., because the correct food intake has already satisfied your desires. In November 2001 I weighed 287 and realized that I had to make a change and lost 114 pounds doing so in a year by 2002 December. Not much later, my old buddies stress and worry came back in my life full force which caused me to lose sight of my own health and i begun to slip away from the most important thing that I needed, exercise. Before long, I was going up and by January 2013 I was at 267 pounds. I started catching the bus to work the beginning of July 2013 as of today September 9, 2013 I'm at 254 pounds. With all that said, Dr. Antonio, I'm going to take your advice and continue to walk and exercise. I don't need any side effects. I was just placed on BP Meds, Potassium and Water Pills and since my 2 week check up on these meds, all vitals are doing excellent. I don't plan on staying on any of these pills past December 2013 and in order to get off of them, I must continue in my weight loss.
|
Did you find this post helpful?
12